×

zbMATH — the first resource for mathematics

Derivation of nonlinear bending theory for shells from three-dimensional nonlinear elasticity by Gamma-convergence. (English. Abridged French version) Zbl 1140.74481
Summary: We show that the nonlinear bending theory of shells arises as a \(\varGamma\)-limit of three-dimensional nonlinear elasticity.

MSC:
74K25 Shells
49J45 Methods involving semicontinuity and convergence; relaxation
74B20 Nonlinear elasticity
74G25 Global existence of solutions for equilibrium problems in solid mechanics (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Acerbi, E; Buttazzo, G; Percivale, D, A variational definition for the strain energy of an elastic string, J. elasticity, 25, 137-148, (1991) · Zbl 0734.73094
[2] Antman, S.S, Nonlinear problems of elasticity, (1995), Springer New York · Zbl 0820.73002
[3] Ciarlet, P.G, Mathematical elasticity, vols. II and III, (1997), Elsevier, 2000
[4] Fox, D.D; Raoult, A; Simo, J.C, A justification of properly invariant plate theories, Arch. rational mech. anal., 124, 157-199, (1993) · Zbl 0789.73039
[5] Friesecke, G; James, R.D; Müller, S, Rigorous derivation of nonlinear plate theory and geometric rigidity, C. R. acad. sci. Paris, Sér. I, 334, 173-178, (2002) · Zbl 1012.74043
[6] Friesecke, G; James, R.D; Müller, S, A theorem on geometric rigidity and the derivation of nonlinear plate theory from three dimensional elasticity, Comm. pure appl. math., 55, 1461-1506, (2002) · Zbl 1021.74024
[7] John, F, Rotation and strain, Comm. pure appl. math., 14, 391-413, (1961) · Zbl 0102.17404
[8] Kirchhoff, G, Über das gleichgewicht und die bewegung einer elastischen scheibe, J. reine angew. math., 40, 51-88, (1850)
[9] LeDret, H; Raoult, A, Le modèle de membrane non linéaire comme limite variationelle de l’élasticité non linéaire tridimensionelle, C. R. acad. sci. Paris Sér. I, 317, 221-226, (1993) · Zbl 0781.73037
[10] LeDret, H; Raoult, A, The nonlinear membrane model as a variational limit of nonlinear three-dimensional elasticity, J. math. pures appl., 73, 549-578, (1995) · Zbl 0847.73025
[11] LeDret, H; Raoult, A, The membrane shell model in nonlinear elasticity: a variational asymptotic derivation, J. nonlinear sci., 6, 59-84, (1996) · Zbl 0844.73045
[12] Pantz, O, Une justification partielle du modèle de plaque en flexion par γ-convergence, C. R. acad. sci. Paris, Sér. I, 332, 587-592, (2001) · Zbl 1033.74028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.